Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 5, NWS Springfield, MO

June 1, 200730 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at Jun 1, 2007, 1:49 AM CDT for 30 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2007, 1:49 AM CDT (06:49 UTC)
Expired
Jun 2, 2007, 7:00 PM CDT
In force
41 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 33 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 12:40 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 1, 12:40 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 AM CDT FRI JUN 01 2007

.UPDATE...
LINEAR CONVECTIVE COMPLEX CONTINUES TO ORGANIZE FROM NORTHEAST
KANSAS INTO NORTH CENTRAL OKLAHOMA. SCATTERED ACTIVITY HAD ALSO
DEVELOPED ACROSS SOUTHEAST KANSAS IN REGION OF INCREASING WARM AIR
ADVECTION. CONVECTION WAS SUPPORTED BY ELEVATED CAPES NEAR 2000
J/KG AND DEEP LAYERED SHEAR NEAR 30 KTS. THE ACTIVITY WAS INITIALLY
ENCOUNTERING DRY AIR IN THE MID LEVELS ACROSS MISSOURI BUT THIS
LAYER WILL MOISTEN WITH TIME. POTENTIAL FOR SEVERE STORMS DOES EXIST
ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI OVERNIGHT WITH
DAMAGING WINDS THE PRIMARY HAZARD.

FOSTER

&&

.DISCUSSION...

CURRENTLY...MUCH QUIETER WEATHER TODAY AS OPPOSED TO THE PAST WEEK.
THE UPPER LOW OVER THE DAKOTAS CONTINUES TO CHURN...WITH THE AREA
NESTLED BETWEEN A DEPARTING DISTURBANCE ENTERING THE OHIO RIVER
VALLEY AND A DEEPENING DISTURBANCE NOW ENTERING THE CENTRAL HIGH
PLAINS. QUIET WEATHER WILL CONTINUE INTO THE NIGHTTIME HOURS WITH
TEMPERATURES FALLING THROUGH THE 70S.

IN THE SHORT TERM...TONIGHT THROUGH SUNDAY...QUIET WEATHER
CONDITIONS WILL BE SHORT LIVED AS THE AFOREMENTIONED UPPER LOW OVER
THE DAKOTAS MAKES A SLOW...BUT DELIBERATE...SHIFT ACROSS THE UPPER
MIDWEST INTO THE GREAT LAKES. SEVERAL DISTURBANCES WILL ROTATE
AROUND THIS FEATURE...AND WITH A WAVERING SURFACE FRONTAL BOUNDARY
NEAR THE AREA...CHANCES FOR RAINFALL WILL BE COMMON EACH PERIOD. THE
BEST OPPORTUNITY FOR SHRA/TSRA ACTIVITY WILL BE FRIDAY THROUGH EARLY
SUNDAY.

TONIGHT AND FRIDAY...CONVECTIVE DEVELOPMENT OVER THE CENTRAL HIGH
PLAINS WILL EVOLVE INTO AN MCS AND APPROACH THE FAR WESTERN PORTION
OF THE CWFA LATE TONIGHT. BY AND LARGE...MOST AREAS WILL REMAIN DRY
TONIGHT...AND HAVE MAINTAINED ONLY LOW END CHC POPS NEAR THE KS/MO
BORDER. WITH THE GFS/NAM/UKMET TRENDING TOWARDS A SLOWER EVOLUTION
OF OUR WEATHER PATTERN THROUGH THE WEEKEND...IT APPEARS THAT ENOUGH
INSOLATION WILL BE ACHIEVED FRIDAY TO INCREASE INSTABILITY AHEAD OF
THE REMNANTS OF THE CONVECTION THAT IS EXPECTED TO STALL OVER THE
WESTERN CWA FRIDAY MORNING. THUS...MLCAPES ARE EXPECTED TO APPROACH
1500-2000 J/KG. WITH CONDITIONS REMAINING WARM AND MOIST...LITTLE IN
THE WAY OF INHIBITION PROGGED AND MODEST INSTABILITY ANTICIPATED...
SCATTERED CONVECTION SHOULD REDEVELOP ALONG/AHEAD OF THE DECAYING
MCS.

INSOFAR AS SEVERE WEATHER IS CONCERNED...THERE REMAINS A RISK...BUT
THERE REMAINS UNCERTAINTY. DEEP LAYER EFFECTIVE WIND SHEAR WILL
APPROACH 30-35KTS...WHICH IS LOWER THAN PREVIOUSLY FORECASTED.
CERTAINLY SOME SEMBLANCE OF STORM ORGANIZATION IS EXPECTED...
PARTICULARLY OVER THE WESTERN ZONES...BUT JUST HOW WIDESPREAD THIS
ACTIVITY WILL BECOME IS IN QUESTION. HAVE CONTINUED THE SEVERE
WORDING MENTION IN THE HWO...WITH WIND AND HAIL THE PRIMARY RISKS.
THE BEST OPPORTUNITY FOR ANY SEVERE WEATHER APPEARS TO BE ALONG AND
WEST OF THE I-44 CORRIDOR.

FRIDAY NIGHT THROUGH SUNDAY...A FRONTAL BOUNDARY IS EXPECTED TO SAG
INTO THE REGION OVER THE WEEKEND. WITH LITTLE CHANGE IN AIRMASS
EXPECTED...THE AREA WILL BE PRONE TO CONVECTIVE DEVELOPMENT THROUGH
THE PERIOD. A FEW SEVERE STORMS ARE ONCE AGAIN POSSIBLE ON
SATURDAY...HOWEVER PROGGED DEEP LAYER WIND SHEAR VALUES ARE ON THE
MARGINAL SIDE. TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES...
SLIGHTLY ABOVE ON THE LOWS AND AT OR SLIGHTLY BELOW ON THE HIGHS.

IN THE EXTENDED...MONDAY THROUGH THURSDAY...MED RANGE MODELS AND
ENSEMBLES CONTINUE TO EXHIBIT DECENT AGREEMENT WITH RESPECT TO THE
UPPER PATTERN FOR NEXT WEEK. THE PATTERN ITSELF WILL UNDERGO A
FUNDAMENTAL SHIFT ACROSS NORTH AMERICA AS A LOW CENTER RETROGRADES
ACROSS CENTRAL CANADA. THIS WILL RESULT IN OUR RIDGE WEST/TROUGH
EAST CONFIGURATION EVOLVING INTO A TROUGH WEST/RIDGE EAST PATTERN.
THIS WILL LEAD TO A QUIETER WEATHER REGIME WITH TEMPERATURES
TRANSITIONING FROM NEAR SEASONAL EARLY IN THE WEEK TO ABOVE AVERAGE
BY THE LATTER HALF OF THE WEEK.

THERE REMAINS AN OUTSIDE CHANCE FOR A FEW SHRA ON MONDAY AS THE AREA
REMAINS IN NW FLOW...HOWEVER CONFIDENCE IN TIMING INDIVIDUAL
DISTURBANCES ROTATING AROUND THE UPPER LOW OVER THE GREAT LAKES IS
LOW AND HAVE LIMITED RAIN CHANCES. OTHERWISE...DRY CONDITIONS ARE TO
BE EXPECTED.

GAGAN

&&

.AVIATION...
THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST
INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS
WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z.
GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS
WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH
TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER
IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE
FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE
DAY FRIDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 1, 1:31 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 AM CDT FRI JUN 1 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020645-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
131 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THUNDERSTORMS WITH A SCATTERED SEVERE STORMS CAPABLE OF
  PRODUCING:
  DAMAGING WIND GUSTS TO 70 MPH.
  HAIL TO THE SIZE OF QUARTERS.
  AND VERY HEAVY RAINFALL AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL DEVELOP AND MOVE INTO EXTREME SOUTHEAST KANSAS
  EARLY THIS MORNING...AND SPREAD INTO SOUTHWEST MISSOURI DURING
  THE PREDAWN HOURS. EXPECT SEVERE THUNDERSTORMS TO DEVELOP SOUTH
  OF A LINE FROM NEVADA TO BOLIVAR...THEN WEST OF HIGHWAY 65.

  DISCUSSION:

  STRONG TO SEVERE THUNDERSTORMS ACROSS KANSAS WILL PUSH EASTWARD
  INTO EXTREME SOUTHEAST AND FAR SOUTHWEST MISSOURI DURING THE
  EARLY MORNING HOURS. SUFFICIENT INSTABILITY AND WIND SHEAR WILL
  SUPPORT STRONG TO SEVERE STORMS INTO EXTREME SOUTHEAST KANSAS AND
  SOUTHWEST MISSOURI. LATEST DATA SUGGEST THAT THE POTENTIAL FOR
  SEVERE STORMS IS INCREASING AND WILL EXTEND INTO SOUTHWEST
  MISSOURI. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY HAZARD
  WITH THESE STORMS...BUT LARGE HAIL AND VERY HEAVY RAINFALL WILL
  ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  AN AREA OF WEAKENING THUNDERSTORMS IS EXPECTED TO BE ONGOING
  ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI FIRST THING
  FRIDAY. AS INSTABILITY INCREASES DURING THE HEAT OF DAY AHEAD OF
  THIS LINE...ROUGHLY ALONG AND EAST OF THE HIGHWAY 65
  CORRIDOR...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP
  AND STRENGTHEN. SCATTERED SEVERE STORMS WILL BE POSSIBLE WHERE
  STRONG INSTABILITY DEVELOPS...WITH MAIN HAZARDS BEING DAMAGING
  WINDS AND LARGE HAIL.

 ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY
 NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. ISOLATED SEVERE
 STORMS WILL AGAIN BE POSSIBLE...PRIMARILY LATE IN THE DAY WHEN
 INSTABILITY IS EXPECTED TO BE STRONGEST.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 AM ACROSS
  EXTREME EASTERN SOUTHEAST KANSAS. SPOTTER ACTIVATION WILL MOST
  LIKELY BE NEEDED ACROSS SOUTHWESTERN MISSOURI AFTER 5 AM THIS
  MORNING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:29 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon76 min
Jun 1, 5:16 AM CDTSevere Thunderstorm WarningSGFNewton59 min
Jun 1, 4:51 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence54 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningSGFJasper80 min
Jun 1, 4:58 PM CDTSevere Thunderstorm WarningSGFTaney62 min
Jun 1, 5:01 PM CDTSevere Thunderstorm WarningSGFGreene, Polk59 min
Jun 1, 5:05 PM CDTSevere Thunderstorm WarningSGFMaries25 min
Jun 1, 5:12 PM CDTFlash Flood WarningSGFTaney6 hr
Jun 1, 5:16 PM CDTSevere Thunderstorm WarningSGFNewton47 min
Jun 1, 5:44 PM CDTSevere Thunderstorm WarningSGFLawrence61 min
Jun 1, 5:59 PM CDTSevere Thunderstorm WarningSGFDallas, Polk61 min
Jun 1, 6:01 PM CDTFlash Flood WarningSGFPolk6 hr
Jun 1, 6:08 PM CDTSevere Thunderstorm WarningSGFTaney67 min
Jun 1, 6:19 PM CDTFlash Flood WarningSGFDallas6 hr
Jun 1, 6:28 PM CDTSevere Thunderstorm WarningSGFGreene40 min
Jun 1, 6:39 PM CDTSevere Thunderstorm WarningSGFBarton66 min
Jun 1, 6:55 PM CDTFlash Flood WarningSGFCamden6 hr
Jun 1, 6:58 PM CDTFlash Flood WarningSGFBarton6 hr
Jun 1, 3:45 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford75 min
Jun 1, 4:04 AM CDTSevere Thunderstorm WarningSGFBourbon71 min
Jun 1, 5:35 AM CDTFlash Flood WarningSGFBourbon3 hr

Nearby

Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.